MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-02-60
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova (b)(4) manufactures the centrifugal pump 5 (cp5).The incident occurred in (b)(6).Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova (b)(4) received a report that during extracorporeal circulation, the cp5 control panel blacked out shortly after the a timeout alarm between the cp5 and the arterial clamp.Reportedly the pump stopped during timeout error.The control panel was turned off and back on and the issue improved.The procedure was completed with no further issues.There was no report of patient injury.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
The reported error message related to the timeout of the erc clamp indicated that the communication between the erc and the cp5 system has been interrupted.This can occur in case the cp5 panel lost its can-connection, consequently leading to the cp5 reported black-out, too.The serial read-out (real time device parameters and setting recording file) of the cp5 control panel was gathered and analyzed.No events are stored in the cp5 microprocessor in the reported date of the event.If the panel losts the can connection and is not power supplied anymore, no error message / code are stored in the microcontroller.Based on the investigation performed for similar cases, the lost can-connection of the cp5 control panel can be the result of a defective processor board.A livanova field service technician was dispatched to the customer facility and the cp5 system was checked.No deviations were detected during functional tests.The processor board was replaced as potentially involved component.Subsequent functional verification testing was completed without further issues and the unit was returned to service.The involved cp5 control panel was manufactured in 2016 and according to the analysis of the complaints database no similar events have been reported in the past.Taking into account all the above information, the root cause of the reported event was traced back to an intermittent malfunction of the processor board.

Brand Name
CENTRIFUGAL PUMP 5 (CP5)
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key13531671
Report Number9611109-2022-00065
Device Sequence Number5115105
Product Code DWA
UDI-Device Identifier04033817901006
UDI-Public(01)04033817901006(11)160229
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-02-60
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer02/28/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/29/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown